To the Editor.
—In the January Archives Grossman et al1 reported encouraging results from the clinical use of captopril in the hypertension associated with Takayasu's disease. However, one of the most serious side effects of captopril, proteinuria, is known to be more frequent in subjects with preexisting renal disease2,3 and, consequently, subjects with Takayasu's arteritis and renal hypertension could be expected to be at increased risk. The following case supports this assumption.
Report of a Case.
—A 28-year-old woman with Takayasu's disease, bilateral renal arterial stenosis, and severe hypertension underwent captopril therapy three years ago. The patient responded poorly to therapy with sotalol hydrochloride (320 mg/day), minoxidil (60 mg/day), and furosemide (160 mg/day). Captopril (maximal daily dose, 300 mg, with sotalol and furosemide) led to a satisfactory decrease in BP. Before captopril therapy, the patient had no proteinuria and her serum creatinine value was normal (88 μmole/L), although